Finasteride then dutasteride and my hairline is still receding

I’ve seen a lot of your messages on reddit being very helpful for people combating baldness. If you have a moment I hope you could help me with a small question. In my mid 20’s I noticed my hairline begin to recede and went on Finastride. It seemed to work great. My hair recession slowed down significantly. However, when I turned 34. I began to notice my hair line was receding again. I’m aware that drugs like Finasride, more or less, just slow the process down. But I was alarmed at how quickly my hair seemed to be receding all of a sudden. It was like the drug simply stopped working. I panicked and with some research I found that Dutasteride was an alternative that’s been shown to be slightly more affective. So I switched, from 5MG of Fin(quartered) to 0.5 of Dutasteride. That was approximately 10 months ago and my hair continues to recede and thin, at what feels like an alarming pace.

So here is my question. Have I made a huge mistake in switching? Will I lose all the hair that I kept on Finastride even though I’ve switched to Dutasteride? I thought that if Dutasteride worked it would keep the hair that Fin was holding back. Or perhaps there was no slowing these effects any longer, whether it was Dut or Fin? I don’t know what to do.

Dutasteride and finasteride can be interchanged without negative effects. What you are describing is the inevitable changes in progressive hair loss and I doubt with the history you gave, that any medication will help you at this stage. If your hairline bothers you, a hair transplants is the only option.

Get a virtual consultation with Dr. William Rassman and Dr. Jae Pak for hair loss options. You can learn more by scheduling an appointment.

Reader Comments0

Leave a Comment

Want to join the discussion? Feel free to contribute! Note: We do not tolerate offensive language or personal attacks to other readers. Marketing links or commercial advertisements will be deleted.

Leave a Reply

Your email address will not be published. Required fields are marked *

+ =